The Mudcat Café TM
Thread #79711   Message #1446430
Posted By: GUEST
29-Mar-05 - 08:30 PM
Thread Name: BS: Anti-Depressants / Getting off of
Subject: RE: BS: Anti-Depressants / Getting off of
Well, I'm qualified to give you my opinions on this issue. No one really knows the long term effects of use of these medicines since they are so new. Follow your doctor's advice. If she is a family practice physician you might want a psychiatrist to give you a second opinion. If you don't feel better after completely going off effexor according to her instructions after several weeks of being completely drug free, including marijuana, then you might need to stay on some anti-depressant for a longer period or maybe indefinitely. But longitudinal studies on the effects of these drugs are only beginning.
Do not dose yourself with lorazepam. Do talk to your doctor about this.

You may get over your symptoms or they might indicate you are a candidate for further medication. These are powerful medications and all of them come with some rebound effects when tapering off. But determining what is rebound and what is a long term need requires that you do what you are doing now.